Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 107, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2005, 10:13 AM CDT for Val Verde County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2005, 10:13 AM CDT (15:13 UTC)
- Expired
- Oct 13, 2005, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 67 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 10:53 AM CDT | FLOOD | Del Rio, TX | NUMEROUS ROADS FLOODED, SOME HOMES FLOODED AND SEVERAL CARS FLOATING AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 131515 FFWEWX TXC465-131815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 AM CDT THU OCT 13 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 115 PM CDT * AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER SOUTHERN VAL VERDE COUNTY. RAINFALL RATES ARE ESTIMATED AT 1 INCH AN HOUR. MOVEMENT IS NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK... LAUGHLIN AFB...DEL RIO AND COMSTOCK. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY DRAINED AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2930 10090 2927 10073 2980 10070 2974 10144 $$
2 follow-up statements
000 WGUS74 KEWX 131556 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1052 AM CDT THU OCT 13 2005 TXC465-131815- VAL VERDE TX- 1052 AM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL VERDE COUNTY... AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SOUTHERN VAL VERDE COUNTY. LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK...COMSTOCK AND DEL RIO. LAW ENFORCEMENT IN THE CITY OF DEL RIO HAVE REPORTED NUMEROUS STREETS FLOODED...SOME HOMES FLOODED AND THAT SEVERAL CARS HAVE FLOATED AWAY. THE ASOS AT DEL RIO INTERNATIONAL AIRPORT HAS RECORDED 4.32 INCHES OF RAINFALL SINCE 7 AM CDT. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY DRAINED AREAS. LAT...LON 2930 10090 2927 10073 2980 10070 2974 10144 $$
000 WGUS74 KEWX 131653 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1151 AM CDT THU OCT 13 2005 TXC465-131815- VAL VERDE TX- 1151 AM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR VAL VERDE COUNTY... AT 1143 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE OVER SOUTHERN VAL VERDE COUNTY...INCLUDING THE CITY OF DEL RIO. SINCE 7 AM 5.74 INCHES OF RAINFALL HAS BEEN RECORDED AT THE DEL RIO INTERNATIONAL AIRPORT. FLOODING IS ONGOING IN THE CITY OF DEL RIO. OTHER LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK AND COMSTOCK. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. LAT...LON 2930 10090 2927 10073 2980 10070 2974 10144 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:58 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Oct 13, 3:58 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 AM CDT THU OCT 13 2005 .DISCUSSION... HIGH POPS OUT WEST ALONG THE RIO GRANDE VALLEY AND WESTERN HILL COUNTRY TODAY WHERE PWATS HAVE INCREASED TO BETWEEN 1.5 AND 1.75 INCH (ABOUT 150% OF NORMAL). AN UPPER LEVEL LOW IS CLOSING-OFF OVER NORTHWEST MEXICO AND A SHORTWAVE TROUGH IS MOVING NE OUT OF MEXICO OVER WEST TX AND WILL BE THE MAIN DRIVER OF CONVECTION TODAY. HPC DAY1 EXCESSIVE RAINFALL OUTLOOK HAS VAL VERDE COUNTY UNDER A MODERATE RISK AND EDWARDS AND KINNEY COUNTIES UNDER A SLIGHT RISK. WGRFC FLASH FLOOD GUIDANCE IS RELATIVELY LOW FOR THOSE COUNTIES...WHICH MAKES SENSE GIVEN RECENT RAIN OUT THERE...SO WILL GO WITH A FLASH FLOOD WATCH FOR TODAY. POPS DECREASE SHARPLY TODAY FROM 90 PERCENT WEST TO 10 PERCENT EAST...WHERE A DRY NE LOW LEVEL FLOW PREVAILS. CHANCES FOR PRECIP WILL BE ON THE DECREASE AFTER TODAY...BUT WONT EXIT THE FORECAST COMPLETELY UNTIL SATURDAY WHEN THE UPPER LOW OVER NORTHERN MEXICO OPENS-UP AND EJECTS OUT OVER NEW MEXICO AND FAR WEST TX. BEYOND SATURDAY...AN UPPER HIGH BUILDS OVER THE WESTERN GULF AND SOUTH TX WITH ABOVE NORMAL TEMPS CONTINUING AND LITTLE-TO-NO CHANCE FOR PRECIP. BOTH THE ECMWF AND GFS MODEL SOLUTIONS SHOW THIS SCENARIO AND HAVE GOOD RUN-TO-RUN CONSISTENCY...SO FORECAST CONFIDENCE IS HIGH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 65 88 64 / 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 87 62 88 61 / 10 10 10 10 DEL RIO INTL AIRPORT 78 64 81 62 / 90 50 30 20 SAN ANTONIO INTL AIRPORT 85 65 87 64 / 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING COUNTIES: EDWARDS... KINNEY... AND VAL VERDE. && 11/18
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 AM CDT THU OCT 13 2005 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 509 AM CDT THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM FOR VAL VERDE... EDWARDS...AND KINNEY COUNTIES. A PACIFIC DISTURBANCE WILL BRING NUMEROUS THUNDERSTORMS ACROSS MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED TO FALL OVER THE WATCH AREA WHERE SOME SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS. THE HEAVY RAINFALL THREAT WILL DECREASE THIS EVENING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY OVER MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:45 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 13, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 13, 12:47 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 1:33 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 3:36 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 3:46 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 4:38 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Oct 13, 6:19 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.